User Profile
hello , i took topamax for weight loss ( 50mg daily) but after 2-3 weeks when my hair started to fall off i suddenly stopped taking it without decreasing dosage (i made a big mistake i guess) now it's been 6-7 weeks since i stopped taking it , but my hairloss continues just like when i was taking the drug (no decrease in hair amount). so should i start taking it again and go off of it properly ? thank you


Did you find this post helpful?
|

User Profile
replied November 6th, 2012
Hair Loss, Hair Disorders Answer A40101
Hello,

Welcome to ehealthforum and thanks for writing

Topamax is an anticonvulsant drug and is not at all recommended for weight loss. Losing weight is a side effect of the drug. It has various side effects as gastric issues, fatigue, drowsiness, psychological problems, hair loss etc.

Kindly do not take any drug for weight loss as they do more harm then good and are associated with various side effects. There are many medications to improve hair loss like finasteride, dutasteride and topically applied minoxidil but these are available only under prescription and after ruling out other causes of hair loss.

Give your diet an overhaul if you're lacking vital nutrients for growth and switch to foods for healthy hair like food rich in protein, vitamins(mainly vit A and vit C) and other micronutrient like zinc, iron and copper.Consider visiting a Dermatologist for evaluation.

Take care!


|
Did you find this post helpful?

This post has been removed because it did not meet our Community Guidelines.

User Profile
replied November 6th, 2012
Experienced User
You should start having green tea for weight loss
|
Did you find this post helpful?
Must Read
Hair loss affects more than half of the population by age 60. Start here for basic info on hair loss and types of hair loss that doctors can diagnose....
What causes hair loss? Read on for a complete list of possible causes so that you can evaluate and identify hair loss causes....
Do you know the early signs of hair loss? And when does hair loss require medical attention? Get better results for treating hair loss by identifying it early....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Hair Loss, Hair Disorders , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.